Alert archive / New York / Special Marine Warnings in 2009

Special Marine Warning 21, NWS Buffalo, NY

May 14, 2009

NWS Buffalo, NY issued this special marine warning at May 14, 2009, 9:32 AM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2009, 9:32 AM EDT (13:32 UTC)
Expired
May 14, 2009, 10:30 AM EDT
In force
58 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 73 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KBUF 141332
SMWBUF
SLZ022-141430-
/O.NEW.KBUF.MA.W.0021.090514T1332Z-090514T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
932 AM EDT THU MAY 14 2009

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE SAINT LAWRENCE RIVER FROM CAPE VINCENT TO MORRISTOWN

* UNTIL 1030 AM EDT

* AT 929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS... 
  FROM 11 NM SOUTHWEST OF KINGSTON TO 8 NM SOUTHEAST OF SOUTHWICK
  BEACH...MOVING NORTHEAST AT 45 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  CEDAR POINT BY 955 AM EDT.
  CLAYTON BY 1000 AM EDT.
  ALEXANDRIA BAY BY 1010 AM EDT.
  CHIPPEWA BAY BY 1025 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4458 7566 4452 7574 4445 7577 4435 7587
      4435 7590 4423 7607 4418 7624 4420 7627
      4424 7618 4428 7617 4431 7613 4431 7609
      4438 7590 4443 7583 4453 7576 4459 7569
TIME...MOT...LOC 1331Z 217DEG 44KT 4421 7671 4372 7605

$$

TMA
2 follow-up statements
000 
FZUS71 KBUF 141354
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
954 AM EDT THU MAY 14 2009

SLZ022-141430-
/O.CON.KBUF.MA.W.0021.000000T0000Z-090514T1430Z/
954 AM EDT THU MAY 14 2009

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR 
THE SAINT LAWRENCE RIVER FROM CAPE VINCENT TO MORRISTOWN...

AT 952 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 
KNOTS FROM 6 NM EAST OF KINGSTON TO 3 NM NORTHWEST OF DEXTER...MOVING
NORTHEAST AT 45 KNOTS.

THESE STRONG THUNDERSTORMS WILL BE NEAR
  CEDAR POINT BY 1000 AM EDT.
  CLAYTON BY 1005 AM EDT.
  ALEXANDRIA BAY BY 1015 AM EDT.
  CHIPPEWA BAY BY 1030 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4458 7566 4452 7574 4445 7577 4435 7587
      4435 7590 4423 7607 4418 7624 4420 7627
      4424 7618 4428 7617 4431 7613 4431 7609
      4438 7590 4443 7583 4453 7576 4459 7569
TIME...MOT...LOC 1353Z 217DEG 44KT 4427 7636 4404 7609

$$

TMA
000 
FZUS71 KBUF 141427
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1027 AM EDT THU MAY 14 2009

SLZ022-141437-
/O.EXP.KBUF.MA.W.0021.000000T0000Z-090514T1430Z/
1027 AM EDT THU MAY 14 2009

...SPECIAL MARINE WARNING WILL EXPIRE AT 1030 AM EDT...

NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE THUNDERSTORMS THAT 
PROMPTED THE WARNING HAVE WEAKENED AND WERE MOVING AWAY FROM THE 
AREA.

LAT...LON 4458 7566 4452 7574 4445 7577 4435 7587
      4435 7590 4423 7607 4418 7624 4420 7627
      4424 7618 4428 7617 4431 7613 4431 7609
      4438 7590 4443 7583 4453 7576 4459 7569
TIME...MOT...LOC 1427Z 217DEG 44KT 4460 7601 4437 7574

$$

TMA

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 14, 4:08 AM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, May 14, 4:08 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
408 AM EDT THU MAY 14 2009

.SYNOPSIS...
A COLD FRONT ASSOCIATED WITH LOW PRESSURE NEAR JAMES BAY IS FORECAST
TO CROSS WESTERN AND CENTRAL NEW YORK THIS AFTERNOON WITH SHOWERS
AND SOME THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. HIGH PRESSURE
AND DRIER AIR WILL FOLLOW THE FRONT TONIGHT AND FRIDAY. A STRONGER
COLD FRONT IS FORECAST TO MOVE ACROSS OUR REGION SATURDAY AFTERNOON.
HIGH PRESSURE WILL SPREAD MUCH COOLER AND DRIER AIR OVER THE REGION
SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS MOVING ACROSS THE FORECAST AREA DURING THE
OVERNIGHT HOURS WILL HAVE MOVED THROUGH CENTRAL AND NORTHERN NY BY
DAYBREAK. THESE SHOWERS WILL PRODUCE ONLY TRACE AMOUNTS FOR MOST
LOCATIONS WITH ABOUT A TENTH OF AN INCH AT THE MOST. HEAVIER SHOWERS
WITH EMBEDDED THUNDERSTORMS WILL CROSS THE REGION DURING THE
MORNING...WITH MORE SUBSTANTIAL RAINFALL OF A QUARTER TO A HALF
INCH. MOST UNSTABLE CAPE WITHIN THE 0-3KM LAYER WILL DIMINISH FROM
AROUND 900 J/KG OVER MI/OH AT 09Z TO ONLY ABOUT 200-300 J/KG BY
12Z-18Z AS THE PRECIP AHEAD OF THE FRONT MOVES OVER NY STATE. WILL
CONTINUE WITH CATEGORICAL POPS FOR RAIN SHOWERS WITH SCATTERED
THUNDERSTORMS. THERE WILL BE A WELL DEFINED BACK EDGE TO THE PRECIP
WITH DRIER AIR FOLLOWING THE FRONT...AND CLEARING SKIES LATE IN THE
AFTERNOON FOR THE WESTERN COUNTIES AND DURING THE EVENING FOR
CENTRAL AND NORTHERN NY. SOUTHERLY WINDS AT 15 TO 25 MPH WILL GUST
TO 30 TO 35 MPH OR SO THIS MORNING WITH THE WARM AND UNSTABLE AIR
PRECEDING THE COLD FRONT.

THERE WILL BE THE CHANCE OF CONVECTIVE WIND GUSTS AS A 60KT LOW
LEVEL JET WILL PRECEDE THE COLD FRONT AND THE STRONGEST CONVECTIVE
CELLS MAY MIX DOWN SOME OF THESE HIGHER WINDS...ALTHOUGH AN
ISOTHERMAL OR INVERSION TEMP PROFILE BELOW THE ELEVATED CONVECTION
SHOULD LIMIT THIS THREAT.

EARLY MORNING TEMPS IN THE UPPER 50S TO LOW 60S SHOULD BE ABLE TO
CLIMB BACK TO THE MID 60S TO NEAR 70 AFTER THE PRECIP ENDS...THEN
DROP BACK TO THE MID 40S TO NEAR 50 OVERNIGHT FOLLOWING THE FRONTAL
PASSAGE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
IT STILL LOOKS LIKE A VERY PLEASANT DAY IS ON TAP FOR FRIDAY AS HIGH
PRESSURE EXTENDING FROM ONTARIO SOUTH TO THE LOWER LAKES SPREADS A
DEEP LAYER OF DRY AIR ACROSS THE REGION. 850 MB TEMPERATURES OF PLUS
6C TO PLUS 9C ACROSS THE CWA WILL RESULT IN HIGHS FROM THE LOW TO
MID 60S EAST OF LAKE ONTARIO TO UPPER 60S TO LOWER 70S ELSEWHERE.
THE HIGH WILL KEEP DRY WEATHER OVER THE AREA FRIDAY EVENING AS IT
LIFTS NE INTO QUEBEC.

LATER FRIDAY NIGHT, A FAIRLY STRONG SURFACE LOW IS EXPECTED TO TRACK
NORTH OF LAKE SUPERIOR...REACHING NEAR JAMES BAY BY SATURDAY
EVENING WITH AN ASSOCIATED COLD FRONT SCHEDULED TO GO THROUGH
SATURDAY AFTERNOON. WE WILL GO WITH CHANCE POPS FOR LATE FRIDAY
NIGHT IN THE FAR WEST WITH CATEGORICAL POPS FOR SATURDAY.
PROJECTED SOUNDINGS INDICATE PWATS IN THE 1.50-1.80 INCH RANGE WITH
ZERO TO -1 LIFTED INDICES SATURDAY. LOOKS LIKE A GOOD CHANCE OF
THUNDER AS THE FRONT MOVES THROUGH. LOWS FRIDAY NIGHT GENERALLY FROM
THE MID 40S ACROSS THE NORTH COUNTRY TO LOW TO MID 50S ELSEWHERE.
FOR HIGHS SATURDAY GENERALLY WENT WITH A BLEND BETWEEN THE WARMER
NAM AND COOLER GFS MOS GUID TEMPS BUT WEIGHTED TOWARD THE WARMER NAM.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A POTENT COLD FRONT WILL CONTINUE TO ADVANCE ACROSS CENTRAL AND
EASTERN NEW YORK SATURDAY EVENING. WITH MUCH MORE STABLE AIR
FOLLOWING THIS COLD FRONT. ANY THUNDERSTORMS ACROSS AREAS FROM THE
FINGER LKS AND UPPER GENESEE VALLEY EASTWARD WILL BE TAPERING OFF
TO JUST SHOWERS DURING THE EVENING. DRIER AND MUCH COOLER AIR
FOLLOWS THE COLD FRONT SUNDAY.

SUNDAY BOTH THE 00Z GFS AND 12Z ECMWF DROP 850 TEMPERATURES TO
-4 TO -6 DEGREES. SUNDAY AFTERNOON HIGHS WILL GENERALLY BE 10 TO 15
DEGREES BELOW NORMAL. ALTHOUGH THE UPPER LEVEL TROUGH WILL STILL BE
LIFTING TO OUR NORTH...THERE WILL BE LITTLE MID LEVEL HUMIDITY
REMAINING RESULTING IN SOME DIURNALLY DRIVEN CU IN THE AFTERNOON.

COOL AGAIN SUNDAY NIGHT WITH THE PROSPECTS FOR FROST AWAY FROM THE
LAKE SHORES AND EVEN SOME SUBFREEZING TEMPERATURES ACROSS THE
EASTERN LAKE ONTARIO REGION. COOL MONDAY AS SFC HIGH PRESSURE BUILDS
INTO THE REGION...WITH TEMPERATURES STILL SEVERAL DEGREES BELOW
NORMAL. ANOTHER FRONTAL BOUNDARY APPROACHES TUESDAY AND INTO
WEDNESDAY FROM THE NORTHWEST. WITH UNCERTAINTY WITH HOW FAR SOUTH
THIS BOUNDARY ADVANCES...AND HOW MUCH MOISTURE WILL BE AVAILABLE
ALONG THE FRONT...HAVE LEFT TUESDAY AND WEDNESDAY DRY WITH
SEASONABLE TEMPERATURES TUESDAY AND SLIGHTLY WARMER WEDNESDAY.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE ANCHORED OFF THE EAST COAST WILL MOVE TO THE EAST
TODAY...WHILE A COLD FRONT MOVES FROM THE CENTRAL PLAINS AND CROSSES
WESTERN AND CENTRAL NEW YORK THIS AFTERNOON. A STRONG LOW LEVEL
JET SURGING AHEAD OF THE FRONT WILL TRANSPORT INCREASING LOW LEVEL
MOISTURE INTO THE AREA OVERNIGHT THROUGH THIS MORNING. CEILINGS WILL
LOWER TO MVFR DURING THE MORNING AS BAND OF STEADIER SHOWERS
DEVELOPS AHEAD OF THE FRONT. THERE IS A CHANCE FOR SOME ELEVATED
CONVECTION DURING THE MORNING AHEAD OF THE FRONT. THEREFORE...WILL
MAINTAIN THE CB QUALIFIER IN THE TAF GRIDS.

THE STRONG LOW LEVEL JET WILL ALSO RESULT IN LOW LEVEL WIND SHEAR
DURING THE OVERNIGHT WITH 45-55KT SOUTHERLY WINDS ABOUT 2KFT
AGL...LOWER OVER THE HILLTOPS OF THE SOUTHERN TIER. THE THREAT FOR
LLWS WILL LIKELY LINGER INTO MID MORNING VCNTY KART.

OUTLOOK...
FRIDAY...VFR.
SATURDAY...MVFR WITH SHRA/TSRA
SUNDAY...MAINLY VFR.
MONDAY...VFR.

&&

.MARINE...
A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFF THE NEW ENGLAND
COAST AND LOW PRESSURE TRACKING EASTWARD FROM THE UPPER GREAT LAKES
WILL PRODUCE STRENGTHENING WINDS ACROSS ALL OF OUR MARINE AREAS
TONIGHT AND SATURDAY. SMALL CRAFT ADVISORIES WILL BE EXPANDED TO
COVER ALL OF OUR NEARSHORE AREAS AND THE UPPER NIAGARA RIVER AND
BUFFALO HARBOR AND THE SAINT LAWRENCE RIVER. MUCH BETTER BOATING
CONDITIONS WILL RETURN FRIDAY AS HIGH PRESSURE BUILD EASTWARD INTO
THE AREA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
         LOZ042>045.
         SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
         SLZ022-024.

&&

SYNOPSIS...JJP
NEAR TERM...WCH
SHORT TERM...JJP
LONG TERM...JJP/THOMAS
AVIATION...WCH
MARINE...JJP
Hazardous weather outlook, May 14, 5:24 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
524 AM EDT THU MAY 14 2009

NYZ001>008-010-011-150930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-
524 AM EDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL PASS ACROSS WESTERN AND NORTH CENTRAL NEW YORK
TODAY. WHILE THIS FRONT WILL GENERATE WIDESPREAD SHOWERS AND
POSSIBLY SOME THUNDERSTORMS...IT WILL BE PRECEDED AND ACCOMPANIED
BY SOME STRONG WINDS. SOUTH WINDS WILL AVERAGE 20 TO 30 MPH...WITH
GUSTS UP TO 40 MPH IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD FRONT IS FORECAST TO CROSS THE REGION SATURDAY. IT
WILL BE ACCOMPANIED BY SHOWERS WITH SOME THUNDERSTORMS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-085-150930-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
524 AM EDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL PASS ACROSS WESTERN NEW YORK TODAY. WHILE THE FRONT
WILL GENERATE WIDESPREAD SHOWERS AND POSSIBLY SOME THUNDERSTORMS...IT
WILL BE PRECEDED AND ACCOMPANIED BY STRONG WINDS. SOUTH WINDS
WILL AVERAGE 20 TO 30 MPH TODAY...WITH HIGHER GUSTS POSSIBLE. THE
HIGHEST CHANCE FOR WIND GUSTS TO 40 MPH WILL BE FOUND NEAR
LAKE ERIE AND OVER THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD FRONT IS FORECAST TO CROSS THE REGION SATURDAY. IT
WILL BE ACCOMPANIED BY SHOWERS WITH SOME THUNDERSTORMS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-150930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
524 AM EDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL PASS ACROSS THE REGION TODAY. WHILE THIS FRONT
WILL GENERATE WIDESPREAD SHOWERS AND POSSIBLY SOME
THUNDERSTORMS...IT WILL BE PRECEDED AND ACCOMPANIED BY SOME
STRONG WINDS. SOUTH WINDS WILL AVERAGE 20 TO 30 KNOTS...WITH SOME GUSTS
APPROACHING GALE FORCE IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD FRONT IS FORECAST TO CROSS THE REGION SATURDAY. IT
WILL BE ACCOMPANIED BY SHOWERS WITH SOME THUNDERSTORMS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJP

In the hours before

Special weather statement, May 14, 6:55 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
655 AM EDT THU MAY 14 2009

NYZ001-002-010-141145-
ERIE NY-NIAGARA NY-ORLEANS NY-
655 AM EDT THU MAY 14 2009

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED 8 MILES
  WEST OF NIAGARA FALLS...AND MOVING NORTHEAST AT 55 MPH.

* THE STRONG THUNDERSTORMS WILL BE NEAR...
  LEWISTON AT 700 AM EDT...
  RANSOMVILLE AT 705 AM EDT...
  WILSON AT 715 AM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY

THE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

JJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:54 AM EDTSpecial Marine WarningBUF51 min
May 14, 6:59 AM EDTSpecial Marine WarningBUF46 min
May 14, 7:41 AM EDTSpecial Marine WarningBUF38 min
May 14, 7:47 AM EDTSpecial Marine WarningBUF58 min
May 14, 8:36 AM EDTSpecial Marine WarningBUF54 min
May 14, 9:02 AM EDTSpecial Marine WarningBUF58 min
May 14, 10:21 AM EDTSpecial Marine WarningBUF54 min

Nearby

Special Marine Warnings in New York, 2009Every special marine warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.